Alert archive / Tennessee / Wind Advisories in 2015
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 2, 2015, 3:14 PM EST for 8 counties in Tennessee. It took effect at Jan 3, 2015, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 3:14 PM EST (20:14 UTC)
- In effect from
- Jan 3, 2015, 10:00 AM EST
- Expired
- Jan 4, 2015, 3:37 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WWUS74 KMRX 022014 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EST FRI JAN 2 2015 ...STRONG SOUTHERLY WINDS DEVELOP TOMORROW MORNING AND CONTINUE THROUGH SUNDAY MORNING ACROSS THE EASTERN MOUNTAINS... .SOUTHERLY WINDS WILL STRENGTHEN TOMORROW MORNING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN INCREASING LOW LEVEL JET WILL ALLOW FOR SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE EASTERN MOUNTAINS. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW SPOTS...SUCH AS THE HIGHEST PEAKS. THE SOUTHERLY WINDS WILL SHIFT TO WESTERLY AND DECREASE WITH PASSAGE OF A COLD FRONT BY LATE SUNDAY MORNING. TNZ018-041-043-045-047-072-074-087-030415- /O.NEW.KMRX.WI.Y.0001.150103T1500Z-150104T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 314 PM EST FRI JAN 2 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY. * EVENT...STRONG AND VERY GUSTY SOUTHERLY WINDS AHEAD OF A COLD FRONT...SUSTAINED SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THESE STRONG WINDS WILL AFFECT THE AREA LATE TOMORROW MORNING THROUGH LATE SUNDAY MORNING. * IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR POWERLINES IN THE EASTERN MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
4 follow-up statements
489 WWUS74 KMRX 030836 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 336 AM EST SAT JAN 3 2015 ...STRONG SOUTHERLY WINDS DEVELOP TODAY AND CONTINUE THROUGH SUNDAY MORNING ACROSS THE EASTERN MOUNTAINS... .SOUTHERLY WINDS WILL STRENGTHEN THIS MORNING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN INCREASING LOW LEVEL JET WILL ALLOW FOR SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE EASTERN MOUNTAINS. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW SPOTS...SUCH AS THE HIGHEST PEAKS. THE SOUTHERLY WINDS WILL SHIFT TO WESTERLY AND DECREASE WITH PASSAGE OF A COLD FRONT BY LATE SUNDAY MORNING. TNZ018-041-043-045-047-072-074-087-032100- /O.CON.KMRX.WI.Y.0001.150103T1500Z-150104T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 336 AM EST SAT JAN 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST SUNDAY... * EVENT...STRONG AND VERY GUSTY SOUTHERLY WINDS AHEAD OF A COLD FRONT...SUSTAINED SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THESE STRONG WINDS WILL AFFECT THE AREA LATE THIS MORNING THROUGH LATE SUNDAY MORNING. * IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR POWERLINES IN THE EASTERN MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
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
467 WWUS74 KMRX 040837 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 337 AM EST SUN JAN 4 2015 TNZ018-041-043-045-047-072-074-087-040945- /O.CAN.KMRX.WI.Y.0001.000000T0000Z-150104T1500Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 337 AM EST SUN JAN 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. OBSERVED WINDS THIS MORNING HAVE BEEN BELOW ADVISORY CRITERIA...BUT SOME GUSTS TO AROUND 30-35 MPH WILL STILL BE POSSIBLE THROUGH THE DAY IN HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:01 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 2, 3:01 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EST FRI JAN 2 2015
.SHORT TERM (TONIGHT THROUGH SATURDAY)...SKIES WILL CONTINUE TO
REMAIN OVERCAST THROUGH THE SHORT TERM. THE BEST CHANCE FOR SHOWERS
ACROSS THE AREA LOOKS TO BE THIS EVENING THROUGH ABOUT 6 TO 8Z
TOMORROW MORNING. THIS COINCIDES WITH ISENTROPIC LIFT MOVING NORTH
THROUGH AREA WITH AN ASSOCIATED WARM FRONT. ONCE THE WARM FRONT
MOVES NORTH INTO KY THE CHANCE FOR SHOWERS LESSES AS WE WILL BE IN
THE WARM SECTOR AHEAD OF AN APPROACHING FRONT. WILL TAPER POPS BACK
BY EARLY TOMORROW MORNING AND CONTINUE TO DO SO INTO THE AFTERNOON
HOURS. TOMORROW AFTERNOON WILL HAVE POPS DROPPED DOWN TO CHANCE.
SOUNDINGS DO SHOW A COUPLE HUNDRED J/KG OF CAPE SO WILL INCLUDE A
SLIGHT CHANCE OF A THUNDERSTORM AREA WIDE BY TOMORROW AFTERNOON.
ONLY EXPECTING A POSSIBLE RUMBLE OF THUNDER HERE OR THERE.
AS WE GET FURTHER INTO THE WARM SECTOR TOMORROW THERE WILL BE A
STRONG SOUTHERLY 850MB JET OF 40-50KTS THAT MOVES INTO THE REGION.
WILL BE GOING WITH A WIND ADVISORY FOR OUR HIGH TERRAIN AREAS AS
SUSTAINED WINDS WILL LIKELY BE IN THE 15 TO 30 MPH RANGE...WITH
GUSTS UP TO 40 MPH. WITH STRONG SOUTHERLY FLOW...EXPECT TOMORROWS
HIGHS TO BE 8 TO 10 DEGREES ABOVE NORMAL. IT WILL BE MILD TOMORROW
WITH HIGHS IN THE LOW TO UPPER 50S.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...COLD FRONT MOVING
THROUGH THE REGION SATURDAY NIGHT INTO EARLY SUNDAY WILL BRING A
BAND OF RAIN SHOWERS MOVING THROUGH FOR CATEGORICAL POPS. WEAK
INSTABILITY TO OUR SOUTH COULD BRING A STRAY THUNDERSTORM INTO THE
CHA AREA SATURDAY NIGHT. ADDITIONALLY...A STRONG 850MB JET
ACCOMPANYING THE FRONT WILL CREATE BREEZY TO WINDY CONDITIONS TO THE
AREA AS WELL. A WIND ADVISORY OVER THE APPALACHIAN MOUNTAINS WILL
EXTENDED THROUGH SATURDAY NIGHT. WINDS SHOULD DIMINISH BELOW
ADVISORY LEVELS BY 15Z SUNDAY. RAIN WILL END FROM WEST TO EAST ON
SUNDAY. WRAP AROUND MOISTURE ROTATING IN AS THE LOW PRESSURE SYSTEM
PULLS AWAY FROM THE AREA WILL BRING A SLIGHT CHANCE OF LIGHT RAIN TO
MAINLY NORTHERN AREAS SUNDAY EVENING. AS COLDER AIR BEGINS TO
FILTER INTO THE REGION...THE ISOLATED LIGHT RAIN WILL TRANSITION TO
LIGHT SNOW OR FLURRIES SUNDAY NIGHT. SURFACE HIGH BUILDS IN BEHIND
THE FRONT ON MONDAY...BRINGING DRY AND COLDER AIR INTO INTO THE
SOUTHERN APPALACHIAN REGION FOR THE REST OF THE EXTENDED. A WEAK
BOUNDARY MOVING THROUGH TUESDAY NIGHT COULD GENERATE A STRAY BAND OF
LIGHT SNOW OR FLURRIES OVER FAR NORTHERN LOCATIONS...OTHERWISE...THE
REST OF THE PERIOD WILL BE DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 44 58 53 55 / 80 60 100 50
KNOXVILLE MCGHEE TYSON AIRPORT, TN 42 57 51 56 / 80 70 100 60
OAK RIDGE, TN 42 57 51 55 / 80 70 100 50
TRI CITIES AIRPORT, TN 40 55 49 55 / 80 70 100 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 10 AM SATURDAY TO 10 AM EST SUNDAY FOR BLOUNT
SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...NONE.
&&
SR/MJBHazardous weather outlook, Jan 2, 2:54 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 254 PM EST FRI JAN 2 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK- HAWKINS-SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-254 PM EST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT MOVING THROUGH THE SOUTHERN APPALACHIAN REGION SATURDAY NIGHT INTO SUNDAY WILL BRING STRONG WINDS AND WIDESPREAD RAIN SHOWERS. A WIND ADVISORY WILL BE IN EFFECT ACROSS THE HIGHER ELEVATIONS OF THE APPALACHIAN MOUNTAINS FROM SATURDAY MORNING THROUGH SUNDAY MORNING. ADDITIONALLY...BRIEF MODERATE TO HEAVY RAIN IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING...BUT NO FLOODING IS ANTICIPATED AT THIS TIME. THUS...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.